Martin Weldon: Diabetic man dies after being given a fatal dose of ANOTHER patient's medicine

Martin Weldon: Diabetic man dies after being given a fatal dose of ANOTHER patient's medicine
Martin Weldon died due to staff negligence after he was given a fatal dose of another person's medicine (Martin Weldon/Facebook)

GLASGOW, SCOTLAND: Martin Weldon died at the famous Queen Elizabeth University Hospital in Glasgow, Scotland, two days after his 36th birthday. In May, Martin Weldon was being treated for "diabetic hypoglycemia" caused when blood sugar drops too low. Complications caused a severe brain injury, having to learn to walk and talk again. Despite that, he had started making progress. His family was left devastated when he died on Saturday, August 13, 2022, as police confirmed they will probe his passing.

ADVERTISEMENT

The 36-year-old's family was told twice that his life support would be switched off but his sister Keeleigh said that "Martin defied the odds and proved the doctors wrong' both times." His father, Martin Sr, said, "Today (Saturday) we lost my son Martin, after making progress in hospital, he passed away due to staff negligence. I would like to take the time to thank his real friends and family who have been there for martin in the past few months." "Funeral arrangements will follow, thanks. Myself and family would appreciate time to grieve for now," the grieving father said. His family reported that he was allegedly given a fatal dose of another patient's medication and was being administered under medication in error

ADVERTISEMENT

READ MORE

Archie Battersbee's mom Hollie Dance vows to 'give son MOUTH-TO-MOUTH' if he's denied oxygen

'Dismissal of basic biology': Outrage after new WHO guidance declares sex is NOT LIMITED to male or female

ADVERTISEMENT

(Credit: Martin Weldone and Keeleigh Weldon facebook)
(Martin Weldone and Keeleigh Weldon /Facebook)

Investigations are underway into Weldon's death at Scotland’s largest hospital after he was allegedly given a fatal dose of another patient’s medication. In a statement to MailOnline, a spokesman for NHS Greater Glasgow and Clyde said, "Our thoughts and deepest condolences are with Mr Weldon's family and loved ones as they mourn his loss. After immediately notifying the Procurator Fiscal, the circumstances around Mr Weldon’s death are now subject to an ongoing police investigation. As such, it would be inappropriate to comment further. We continue to work with relevant authorities and remain committed to engaging with the family as investigations progress."

ADVERTISEMENT

A Scotland police spokesperson said, "On Saturday, August 13, police were made aware of the unexpected death of a 35-year-old man at the QEUH. The death is being treated as unexplained and inquiries are ongoing."

Weldon’s heartbroken family had been raising money for charity, his sister Keeleigh, who walked 100km in July to raise awareness around brain injuries and diabetes, said, "We are grieving and supporting the police investigation. We will comment further when the investigation is over."

ADVERTISEMENT

Weldon's family claimed that he was making progress and his sudden death left them shocked. Weldon’s family has been raising money for a charity called Brain Injury Matters on JustGiving.

What is hypoglycemia?

Hypoglycemia, or hypo, occurs when your blood sugar level is too low, usually below 4mmol/L. While diabetes tends to be a problem of high blood sugar levels, its medication can also cause their sugar levels to drop too low which can become dangerous. The main symptoms associated with hypoglycemia are sweating, fatigue and dizziness. Mild hypoglycemia can usually be treated by the individual and is to be expected to some degree in people who are on insulin. Mild hypos are not associated with significant long-term health problems unless they are occurring very regularly or for long periods. However, severe hypoglycemia will require treatment from someone else and may require an ambulance. Severe hypos can lead to immediate danger if not treated immediately. Although some rare severe hypos can potentially lead to coma and death.

ADVERTISEMENT

(Source: Diabetes.co.uk)

Share this article: Martin Weldon: Diabetic man dies after being given a fatal dose of ANOTHER patient's medicine